Alexandra Gibbs's blog

Enzymes enhance antibiotic treatment

This link is just one of many to examine on the enzymes which may assist in Multiple Sclerosisi. http://www.ncbi.nlm.nih.gov/pubmed/16757752?ordinalpos=3&itool=EntrezSys...< Also check out the fibrinolytic enzymes; http://www.ncbi.nlm.nih.gov/pubmed/12805124?ordinalpos=2&itool=EntrezSys...<

On fibrinolytics for over a month plus CAP

I'm now on my 39th/40th pulse of metronidazolei and have completed over a month on 2 fibrinolytics, lumbrokinasei and serrapeptase. As the course of this month has worn on I have noticed that I have greatly increased tingling in both feet and especially in the newly formed deficits in my left knee and calf. My walking has become very bad and I can barely manage 400 meters. It is especially bad in the mornings and has seemed incredibly stiff and malcoordinated since starting this pulse. The bladder has been very overactive as well and has disrupted my sleep more than usual. I have noticed quite a lot of pain in my head especially at night and I'm cold a lot of the time. I've also developed incredibly tiredness which is not something I have experienced very much before.

Using the fibrinolytic, lumbrokinase in an attempt to break down fibrin deposits

I resumed doxicycline and roxithromycin after getting the all clear on liver function. I then managed 5 days on metronidazolei and 400mg of plaquenil daily. I've added the plaquenil to my metronidazole pulse as this may also be effective in killing off spirochetes/chlamydia/mycoplasma. This is slightly clutching at straws since I've done a good, long 2.75 years on the combination of doxicycline, roxithromycin and metronidazole and have seen no sustained improvements and recently have developed new deficits affecting my left leg and right hand. These have improved somewhat but the disease has definitely spread since starting the antibioticsi.

Fibrin accumulates in MS lesions?

I was very interested by Marie's postings on peat mud baths and fibrinolytics and hypercoagulation. I recall reading that fibrin is excessive in people with MSi and I think it accumulates around MS lesions. I'm wondering if we should all be taking fibrinolytics as well as antibioticsi or should the antibiotics clear up the fibrin anyway?

Chickened out from break from antibiotics now back on doxy and roxy

After many days and telephone calls I finally got clear liver function tests back and so IMMEDIATELY gobbled some doxycycline and roxithromycin as I've been very worried about the new twitchiness in my right finger and want to restart the CAPi after my 2 week break. I hope that after 2 and 3/4 years I shan't have given the bugs resistance! I think it very odd that the twitchiness in my right finger appeared after about 5 days of double dose doxycycline. However maybe I have ALS as well...see below! Interestingly I came across this excerpt from an ALS webiste on Lyme and antibioticsi: "

Left leg symptoms from latest relapse on the wane

I have got some good news to report. The new needling sensation in the left knee from my August relapse has not been felt for about a week. The stiffness around the left knee is also much improved and I've had barely any burning sensation in the left calf. However a revived twitchiness in the little finger of the right hand and a strange coldness between the index and third finger is still a bit anxiety inducing as I hadn't noticed these much before and they are really quite noticeable. The movement induced phosphenes also seem rather prevalent and my walking is still terrible at about 400 meters and the steroid induced silkiness has gone right back to peg leg. I'm still not back on ANY antibioticsi but am religiously consuming antioxidantsi, D and NACi and inosine.

More symptoms

I am very sorry to report that yet more symptoms have worsened, this time in my right hand. I am suffering quite badly from a new twitchiness in the right little finger and a new coldness between the index finger and third finger. I may have had these symptoms much more mildly in the past but barely noticed them. I came off double dose doxycline at the weekend after a bout of stomach trouble and can't wait to go back on it as the right hand trouble seemed to start when I came off the doxycycline. All the other symptoms seem much the same. Ho hum.

More doxycycline

The new problems in my left leg remain pretty active and painful. I have therefore decided to increase the amount of doxycycline and roxithromycin which I take over the next week to see if this has any effect on the new deficits in my left leg. I intend to double the dose to 400mg doxycycline daily and 600mg of roxithromycin daily.

I love steroids!

I am on my final 5th day of 500mg of oral methylprednisolone and what a difference this drug makes to the relapse in my legs and my mental state. I feel very happy at yesterday managing about 400 meters which is so much better than the last month or so. My right leg is no longer stiff but rather floppy and silky. The brand new rawness and stiffness in my left knee has improved a bit and the needling sensation has diminished. However the tingling in the whole of the left calf has been flaring quite a bit especially in the evenings. In fact the steroids seem to have really provoked quite a lot of tingling throughout both legs and feet. The night spasms immediately returned on the first day steroids and I've had to use 4mg of zanaflex every night.

Yet another relapse after 2.6yrs on the combined antibiotic protocol

I have had a disastrous trip to Scotland. On arrival in Edinburgh last Friday we tried valiantly to celebrate our holiday with a few drinks but my bad right leg was more than usually flumoxed by alcohol and my bladder seemed much weaker. As the weekend prgressed it was evident both Martin and I had some kind of cold so that Saturday we spent simply visiting Stockbridge by taxi and I managed about 100 meters on the Royal Mile before my leg failed. By mid-week we had travelled by car to Perthshire and this is when the relapse really kicked in and I could barely manage 5 meters again and was stumbling badly. The numbness and rawness which had recently hit my left knee returned with a vengeance and a new needling sensation appeared on the left calf.

Rereading manual diary reveals leg deterioration starts after 30days on metronidazole

I'm afraid I have been guilty of inaccurate reporting. In the turmoil of the last month I haven't referred to my hand-written diary which logs all the drugs and walking distances I have managed. I last managed a good walk on the 25 April 07 which was over a kilometer. I had at that point not moved onto continuous metronidazolei which I start on the 8 May. On day 7 of continuous I manage 1 kilometer and the night spasms seem quite subdued around then. By day 15 I am struggling with 600meters, by day 21 walking is "terrible", by day 30 I am having acute pains in the left foot especially the 4th toe area. By day 40 I am evidently in the throws of quite severe depression and can only manage 600 meters before needing rest.

A bit better back on doxicycline/roxithromycin

I have had a peculiar week which involved starting 20mg of seroxat and getting terrible side effects from this drug which I therefore discontinued after only 4 days. I'm still feeling a bit zombied by this anti-depressant which made it virtually impossible to pass water, eat, sleep or walk. I am now able to pass water, eat and spent nearly all of yesterday asleep. My walking remains terrible but is somewhat less stiff in the mornings. The new deficits affecting my left leg remain quite strong and I have therefore started doxicycline again to try to damp down the inflammationi there due to the spread of the burning paresthesia up the front of the calf and also a stiff knee. My right leg is something of a write-off at this stage and walking just a couple of meters is difficult.

Liver trouble and no remission

I had some elevated liver enzymes from my blood test last week and so have decided to discontinue the antibioticsi for the near future as I need to get the liver back to normal. None of the new deteriorations after using the infrared sauna have improved and my walking remains very, very poor. It's been nearly a month since the last relapse so I don't expect that I will be able to walk again.

Porphyria

I have for some time had the most terrible appetite and struggle to eat anything most especially protein. Unfortunately I haven't been taking charcoal or avoiding dairy during my two and half years on antibioticsi. I wonder if this nausea is porphyriai or simply the roxithromycin and/or doxicycline. As the loss of appetite is now almost as worrying as the loss of motor function I have decided to have a break from all of the antibiotics and to take charcoal in the mornings.

No remission to motor function deterioration after infrared sauna usage

I have thankfully recovered from a gastric infection of some sort which was making me somewhat nauseous until about Thursday last week. However I have not recovered at all from the loss of motor function in my right leg and the brand new deficit in my left leg both of which appeared after using a portable infrared sauna for a week. I would definitely NOT use any infrared sauna again as it seems the most likely explanation for this new deterioration. After 2.5 years on the CAPi and no improvements and now with this deterioration I am very anxious and suicidal and am weeping a lot even in public. I don't really see the point in getting up in the mornings and don't especially want to drag my wonderful partner through a life of misery.
Syndicate content